Alert archive / Guam / High Surf Warnings in 2007

High Surf Warning 2, NWS Guam

March 3, 2007

NWS Guam issued this high surf warning at Mar 3, 2007, 6:50 PM CST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2007, 6:50 PM CST (00:50 UTC)
Expired
Mar 5, 2007, 2:00 AM CST
In force
31 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHMY40 PGUM 040053
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1050 AM LST SUN MAR 4 2007

.OVERVIEW...LONG-PERIOD NORTHEAST SWELL COMBINED WITH WIND WAVES
WILL CONTINUE TO BRING HUGE SURF TO NORTH AND EAST FACING REEFS OF
THE MARIANA ISLANDS.

GUZ001-002-003-004-050100-
/X.NEW.PGUM.SU.W.0002.070304T0050Z-070305T0800Z/
/X.EXT.PGUM.SU.Y.0002.070305T0800Z-070307T2000Z/
GUAM-ROTA-TINIAN-SAIPAN-
1050 AM LST SUN MAR 4 2007

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM LST MONDAY ALONG NORTH
FACING AND EAST FACING REEFS...
...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM LST
THURSDAY ALONG NORTH FACING REEFS...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM LST MONDAY. THE HIGH SURF
ADVISORY IS NOW IN EFFECT FROM 6 PM MONDAY TO 6 AM LST THURSDAY.

A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES ARE
POUNDING THE REEFS...PRODUCING DEADLY RIP CURRENTS AND MINOR
COASTAL EROSION. 

SOME COASTAL EROSION OR PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING
AREAS...OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST
LIKELY AT HIGH TIDE...WHICH OCCURS AROUND 8 PM LST THIS EVENING.

RECENT SURF OBSERVATIONS FROM AROUND THE ISLAND...AND THE LATEST
COMPUTER MODEL GUIDANCE INDICATE SURF HEIGHTS REMAIN AROUND 14 TO
16 FEET ALONG NORTH AND EAST FACING REEFS TODAY. SURF WILL REMAIN
NEAR THESE HEIGHTS THROUGH MONDAY.

BEACHES AFFECTED INCLUDE...YPAO...TARAGUE...RITIDIAN...TALOFOFO AND 
IPAN BEACHES ON GUAM...TETETO BEACH ON ROTA...LONG BEACH ON 
TINIAN...AND ACHUGAU AND TANK BEACHES ON SAIPAN.

STAY CLEAR OF LIFE-THREATENING SURF ALONG NORTH AND EAST FACING
REEFS. DO NOT GO OUT TO SEE THE SURF

$$

PRIOR
2 follow-up statements
000
WHMY40 PGUM 040652
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
455 PM LST SUN MAR 4 2007

.OVERVIEW...LONG-PERIOD NORTH SWELL COMBINED WITH WIND WAVES WILL
CONTINUE TO BRING HUGE SURF TO NORTH AND EAST FACING REEFS OF THE
MARIANA ISLANDS.

GUZ001-002-003-004-050700-
/X.CON.PGUM.SU.W.0002.000000T0000Z-070305T0800Z/
/X.CON.PGUM.SU.Y.0002.070305T0800Z-070307T2000Z/
GUAM-ROTA-TINIAN-SAIPAN-
455 PM LST SUN MAR 4 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM LST MONDAY
ALONG NORTH FACING AND EAST FACING REEFS...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 
AM LST THURSDAY ALONG NORTH FACING REEFS...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM LST MONDAY. A
HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 AM LST
THURSDAY. 

A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES ARE
POUNDING THE REEFS...PRODUCING DEADLY RIP CURRENTS AND MINOR
COASTAL EROSION.

SOME COASTAL EROSION OR PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING
AREAS...OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST
LIKELY AT HIGH TIDE...WHICH OCCURS AROUND 8 PM LST THIS EVENING AND 
AGAIN AT 9 AM LST MONDAY MORNING.

RECENT SURF OBSERVATIONS FROM AROUND THE ISLAND...AND THE LATEST
COMPUTER MODEL GUIDANCE INDICATE SURF HEIGHTS WILL REMAIN AROUND
12 TO 16 FEET ALONG NORTH AND EAST FACING REEFS TONIGHT. SURF IS
EXPECTED TO REMAIN NEAR THESE HEIGHTS THROUGH MONDAY.

BEACHES AFFECTED INCLUDE...YPAO...TARAGUE...RITIDIAN...TALOFOFO
AND IPAN BEACHES ON GUAM...TETETO BEACH ON ROTA...LONG BEACH ON
TINIAN...AND ACHUGAU AND TANK BEACHES ON SAIPAN.

STAY CLEAR OF LIFE-THREATENING SURF. DO NOT GO OUT TO SEE THE SURF

$$

PRIOR
000
WHMY40 PGUM 041743
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
343 AM LST MON MAR 5 2007

.OVERVIEW...LONG PERIOD NORTH SWELL COMBINED WITH WIND WAVES WILL
CONTINUE TO BRING HUGE SURF TO NORTH AND EAST FACING REEFS OF THE
MARIANA ISLANDS.

GUZ001-002-003-004-050800-
/X.CON.PGUM.SU.W.0002.000000T0000Z-070305T0800Z/
/X.CON.PGUM.SU.Y.0002.070305T0800Z-070307T2000Z/
GUAM-ROTA-TINIAN-SAIPAN-
343 AM LST MON MAR 5 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM LST THIS
AFTERNOON ALONG NORTH AND EAST FACING REEFS...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM LST THURSDAY ALONG NORTH FACING REEFS...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM LST THIS
AFTERNOON. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM LST THURSDAY. 

A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES ARE
POUNDING THE REEFS...PRODUCING DEADLY RIP CURRENTS AND MINOR
COASTAL EROSION.

SOME COASTAL EROSION OR PROPERTY DAMAGE IS POSSIBLE IN LOW-LYING
AREAS...OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST
LIKELY AT HIGH TIDE...WHICH OCCURS AROUND 9 AM LST THIS MORNING.

BEACHES AFFECTED INCLUDE...YPAO...TARAGUE...RITIDIAN...TALOFOFO
AND IPAN BEACHES ON GUAM...TETETO BEACH ON ROTA...LONG BEACH ON
TINIAN...AND ACHUGAU AND TANK BEACHES ON SAIPAN.

STAY CLEAR OF LIFE-THREATENING SURF. DO NOT GO OUT TO SEE THE
SURF

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf warning went out at Mar 3, 10:55 AM CST, 7 hours 55 minutes earlier.

Area forecast discussion, Mar 3, 10:55 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
255 AM LST SUN MAR 4 2007

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALOFT WEAKENS A LITTLE OVER THE PAST 12
HOURS AND DRIFTING SOUTH AT THIS TIME. THIS RIDGE WILL MOVE OUT OF
THE AREA TO THE SOUTHEAST BY LATE THIS AFTERNOON. LATEST SATELLITE
IMAGERY SHOWS PERSISTENT SHEAR LINE ACROSS THE MARIANS WITH ENHANCED
SHOWER ORGANIZING EASTERN HALF OF GUAM AND ROTA COASTAL WATERS.
RADAR SHOWS SCATTERED SHOWERS MOVE IN GUAM AND ROTA CHANNELS. A WEAK
CIRCULATION SOUTHEAST OF YAP SPILLS MOISTURE OVER ITS NORTHEAST
QUADRANT...BUT STILL IN DISTANCE FROM GUAM. VAD WIND PROFILE HAS AN
EXCELLENT COVERAGE UP TO 30 KFT. NORTHEAST FLOW 20 TO 25 KTS UP TO 7
KFT WITH EAST-SOUTHEAST FLOW 10 TO 15 KTS FROM 8 KFT TO 12 KFT AND
WEAK SOUTHERLY FLOW BEYOND 12 KFT UP TO 30 KFT. CONVERGENT TRADE
WINDS SOUTHEAST OF GUAM PRODUCES SCATTERED SHOWERS. ECHO TOPS
DEPICT MAX 25 KFT ABOUT 80 MILES SOUTHEAST OF GUAM EMBEDDED IN A
LINE OF SHOWERS.

&&

.DISCUSSION...
16 DAYS UNTIL SPRING. SHOWERS STARTED AS MODEL RUNS COMPLETE ITS
ROUTINE. ALL MODELS IN GENERAL AGREEMENT TO CONFINE THE SHOWER LINE
JUST SOUTH OF GUAM UNTIL LATE THIS EVENING UNDER SOMEWHAT WEAKER
TRADE REGIME. SCATTERED SHOWERS FORECAST STILL REASONABLE DUE TO
CONVERGENT TRADE EAST OF THE MARIANAS. A DEVELOPING CIRCULATION
SOUTHEAST OF YAP IS HANDLED A BIT ERRONEOUSLY BUT STILL SHOWS A
LITTLE PROGRESS. THE CIRCULATION WILL NOT ORGANIZE BUT BECOME A
BROAD LOW AREA COVERING PALAU NORTHEAST TO TINIAN THROUGH LATE
TUESDAY. YET...THIS CONTAINS ABUNDANT MOISTURE ON ITS ROADWAY TO
PROVIDE ENOUGH LOW TO MIDDLE CLOUDS AND SHOWERS. MAY NEED TO TOUCH
THE INHERITED FORECAST PACKAGE WITH SOME COSMETIC CHANGES. WIND
GRIDS LOOK REASONABLE. PRECIPITATION FORECAST DOES NOT SEEM LIKE A
OVER-FORECAST AS PREVIOUSLY MENTIONED. 12Z UPPER AIR OBSERVATION WAS
A COMPLETE WET SOUNDING WITH A SEMI-LOADED GUN PROFILE AND MOIST UP
TO 450 MB LEVEL WITH A SUDDEN DRY ABOVE. IF THIS TYPE OF SOUNDING
OCCURRED IN THE SOUTH CENTRAL CONUS...IT WOULD MAKE A SEVERE
WEATHER. THE HODOGRAPH DOES NOT SHOW ANY SIGNATURES OVER WEST AND
SOUTHWEST OF ITS PROFILE. THUS...SCATTERED SHOWERS ARE STILL ON THE
WAY FROM THE SOUTHEAST AND KEEP THE MARIANS WET THROUGH TUESDAY
NIGHT.

&&

.MARINE...
IPAN BUOY REPORT 9 TO 10 FT. WAVE WATCH GUIDANCE CONTINUES TO KEEP
MARIANAS UNDER HAZARDOUS SURF CONDITIONS THROUGH MONDAY EVENING WITH
A BIT SUBSIDING TREND BEGINNING LATE TONIGHT.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 10 PM LST MONDAY FOR GUZ001>004.
MARIANAS WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM LST
                  MONDAY FOR PMZ151>154.

AHN

Nearby

High Surf Warnings in Guam, 2007Every high surf warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.